Zoloft Overdose

If you take more Zoloft than your doctor prescribes, you could overdose on the medication. Common symptoms of a Zoloft overdose may include vomiting, increased heart rate, and drowsiness. Overdosing on Zoloft can lead to serious health problems -- in about 1 percent of cases, such overdoses can lead to loss of life. If you overdose on Zoloft, seek medical attention immediately.

Zoloft Overdose: An Introduction

Zoloft® (sertraline hydrochloride) is a medication that is used to treat a number of conditions within the brain. As with all medicines, it is possible for a person to overdose on Zoloft. The Zoloft overdose effects will vary depending on a number of factors, including how much Zoloft is taken and if it is taken with any other medicines.
 

Symptoms of a Zoloft Overdose

If a person overdoses on Zoloft, the symptoms can vary. The most common Zoloft overdose symptoms include:
 
  • Drowsiness
  • Vomiting
  • Increased heart rate (tachycardia) or slow heart rate (bradycardia)
  • Nausea
  • Dizziness
  • Agitation
  • Shakiness (tremor).
     
Other Zoloft overdose symptoms may include, but are not limited to:
 
Loss of life following a Zoloft overdose has been reported in about 1 percent of cases. The risk of death is significantly higher when the overdose also includes other medicines.
 

Zoloft Overdose: Treatment

The treatment for a Zoloft overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zoloft overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
  • Closely monitoring the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on complications that occur.
     
If you believe that you may have overdosed on Zoloft, seek medical attention right away.
 
 
Healthy Pet, Healthy You

Zoloft Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.